Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IS MY RAPID WEIGHT GAIN A SIDE EFFECT OF MY MEDS ?
Jul 25, 2004

I am a female who has been poz for 10 years started meds May 15 2004. I am on Sustiva, Combivir & Bactrim. At my follow up with my doc July 15th it was noted I had gained 18 pounds in just two months. I noticed an increase of fat in my mid section. My thyroid was checked and is fine. Are one of my meds the cause? If so is there anything I can do to combat this? Thanks for the help.

Response from Dr. Henry

Many patients will gain 15-20 pounds during the first months on HIV meds including the ones you are on. The weight gain usually stabilizes. I have patients see a nutritionist and get some exercise counseling as well. For many patients attention to diet and increased exercise helps noticeably. It is not clear whether changing your HIV regimen to some alternative regimen would help matters. KH



Previous
Did the meds cause periodontal disease
Next
Viral loads in other body fluids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement